MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7151260
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned and no films have been provided confirming the alleged complaint.Review of the reported event identified the peek interbody fractured during impaction which is a known failure mode and generally related to off angle and excessive force but may also be the result of improper implant size selection and an attempt to distract the space with the interbody.No additional investigation can be completed at this time.Label review: "warnings, cautions and precautions - the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." "based on fatigue testing results, when using the coroent xl interfixated system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." "pre-operative warnings - care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
On (b)(6) 2024 a patient underwent a lateral interbody fusion procedure on unknown levels of the spine.During insertion of the vertebral spacer it fractured.The fractured portions were retrieved from the patient and the remainder of the implant remains in situ.There were no adverse patient consequences reported.

Brand Name
NUVASIVE COROENT INTERBODY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key19784421
Report Number2031966-2024-00180
Device Sequence Number20900267
Product Code MAX
UDI-Device Identifier00887517231796
UDI-Public887517231796
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7151260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown